Doctor insights on:
Weaning Off Synthroid
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Seizure: You should be free of seizures for 2-3 years before you stop this medication in consultation with your doctor. You don't have to wean. ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Slow taper: First of all, are you sure you want to go off it? Is that what the doctor ordered? If yes, you can do a slow taper by reducing to 5mg for a week, then take it alternate days for a further 5 days then stop. Keep an eye out for how you feel over the next few weeks to months after stopping. ...Read more
Depends: This is best handled by your prescribing physician. Usually decreasing the dose by half every two or three weeks is safe. ...Read more
Consult with your dr: Weaning off meds is not easy. There are several ways to do what you asking,but the process needs to be supervised by a specialist. ...Read more
Not a good plan: Cymbalta (duloxetine) and valerian root can both be toxic to your liver, so combining them would not be a good idea. Also some sources indicate potential cytochrome interactions between these 2, so that there may be changes in how your body clears these substances when used together. If tapering your Cymbalta (duloxetine) and having difficulty, please speak with your doctor. ...Read more
Pristiq (desvenlafaxine) 100 stopped working
can i supplement with 5htp rather than tapering off and on?
Switching from 25 mg of atenenol to 5 mg of bystolic (nebivolol) ,,,do I need to be weaned off the atenenol before starting bystolic (nebivolol)?
Under supervision: Amlodipine is a medication used for treatment of high blood pressure. Discontinuation of this medication is not associated with significant rebound effects. However stopping any prescribed medication should be done under the supervision and by instruction of your physician. ...Read more
When is a safe dose to taper off Zoloft (sertraline)? On 25 mg now for 2 wks from pax 20 mg Zoloft (sertraline) works well. Any tips? Ty Dr!
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Potentially: hundreds of other meds might interact in some way with Synthroid. Your doctor can run an interaction check between Synthroid & your other Rx's. In general, however, if you take Synthroid 2 hours after and 1/2 hour before meals, other meds, mineral & fiber supplements and antacids, you will avoid most interactions with Synthroid. Best wishes! Dr. Anne. ...Read more
Hyperthyroidism: If you are hyperthyroid, it will cause symptoms; common ones are heat intolerance, palpitations, nervousness, tremor, diarrhea, irritability. It causes bone loss (osteoporosis) over time. It places a stress on your heart, which may be tolerated when young, but not with aging. It can be treated, but you may need to see an endocrinologist. ...Read more
Yes: Generic synthroid is called levothyroxine. Taking generic version is reasonable and will likely achivevsimilar results , however i would recommend that you inform your endocrinologist about such switch as you may need to have your thyroid levels checked soon (a few weeks) after making the switch to ensure your dosing is appropriate. I would also recommend that you adhere to one kind of preparation. ...Read moreSee 1 more doctor answer
See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If you’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read moreSee 1 more doctor answer
Hypothyroidism: When thyroid hormone is low people symptoms are highly variable from person to person. Some people do not have symptoms from mildly low thyroid hormone. Symptoms depend on degree of deficit and amount of time the hormone has been low. Here are some symptoms that are possible; fatigue, constipation, weight gain, cold intolerance and dry skin. ...Read more
PM: Taking at night may be better.Get a more detailed answer ›